Concordance groups of links

Donald, A. and Owens, B. (2012) Concordance groups of links. Algebraic and Geometric Topology, 12(4), pp. 2069-2093. (doi:10.2140/agt.2012.12.2069)

70688.pdf - Accepted Version


Publisher's URL:


We define a notion of concordance based on Euler characteristic, and show that it gives rise to a concordance group of links in the 3-sphere, which has the concordance group of knots as a direct summand with infinitely generated complement. We consider variants of this using oriented and nonoriented surfaces as well as smooth and locally flat embeddings.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Donald, Mr Andrew and Owens, Dr Brendan
Authors: Donald, A., and Owens, B.
Subjects:Q Science > QA Mathematics
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Research Group:Geometry and Topology
Journal Name:Algebraic and Geometric Topology
Publisher:Mathematical Sciences Publishers
ISSN (Online):1472-2739
Copyright Holders:Copyright © 2012 Mathematical Sciences Publishers
First Published:First published in Algebraic and Geometric Topology 12(4):2069-2093
Publisher Policy:Reproduced in accordance with the copyright policy of the publisher
Related URLs:

University Staff: Request a correction | Enlighten Editors: Update this record

Project CodeAward NoProject NamePrincipal InvestigatorFunder's NameFunder RefLead Dept
564181Alternating links and cobordism groupsBrendan OwensEngineering & Physical Sciences Research Council (EPSRC)EP/I033754/1M&S - MATHEMATICS